I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Too many side-effects

User
Posted 30 Nov 2018 at 13:37

Is it just me?  There seem to be too many side-effects to cope with.  To add to the incontinence following Radiotherapy, the hot flushes and unnecessary weight gain I'm now growing breasts.  Reading on here I've got plenty more to look forward to.  I accept the alternative was probably a reduced life-span but I'm beginning to wonder if the reduced quality of life is worthwhile?

User
Posted 30 Nov 2018 at 14:19
I think it’s very much an individuals own choice , obviously taking into account ones family circumstances. Click my picture and read my story if you like. I had surgery which was unsuccessful epically but have refused RT five times now as there is zero visual evidence of spread on any scans — and I’ve had them all believe me. Surgery literally broke me mentally as a man , and I was quite broken beforehand tbh. Yes I may be signing my own death warrant but I’ve actively refused any RT or HT or Chemo until they find something necessitating it. I’ve recovered fully from surgery in all areas and am enjoying life to the full which is what I want with my cancer. If I start HT and Chemo I’m guessing I’ll be such a pain no-one will want me around anyway.

If life gives you lemons , then make lemonade
User
Posted 30 Nov 2018 at 15:38
My father-in-law refused treatment for a localised G7 - mainly because he wanted a sex life. He lived for 4 years; it spread to his soft organs unnoticed and he died very suddenly. Do we wish he had treatment? Yes of course but it was his right to choose. I am not sure he would have refused treatment if he had understood how rapidly things could change.

You are on a curative path, presumably, and so the HT is time limited? How long do they want you to stay on it? And which hormone are you on?
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 01 Dec 2018 at 09:35

Originally Posted by: Online Community Member


Tamoxifen, found it, dug it up, spent it.  That is to say, yes I'm on regular dose, but it doesn't seem to have much effect, body shape is definitely changing.



May be worth enquiring about increasing the dose, in that case. I was initially on 20mg tamoxifen once a week, but my nipples started to get very sore. My oncologist increased the dose to 20mg twice a week and that's done this trick - no more soreness or growth. 


Chris


 

Show Most Thanked Posts
User
Posted 30 Nov 2018 at 14:19
I think it’s very much an individuals own choice , obviously taking into account ones family circumstances. Click my picture and read my story if you like. I had surgery which was unsuccessful epically but have refused RT five times now as there is zero visual evidence of spread on any scans — and I’ve had them all believe me. Surgery literally broke me mentally as a man , and I was quite broken beforehand tbh. Yes I may be signing my own death warrant but I’ve actively refused any RT or HT or Chemo until they find something necessitating it. I’ve recovered fully from surgery in all areas and am enjoying life to the full which is what I want with my cancer. If I start HT and Chemo I’m guessing I’ll be such a pain no-one will want me around anyway.

If life gives you lemons , then make lemonade
User
Posted 30 Nov 2018 at 15:38
My father-in-law refused treatment for a localised G7 - mainly because he wanted a sex life. He lived for 4 years; it spread to his soft organs unnoticed and he died very suddenly. Do we wish he had treatment? Yes of course but it was his right to choose. I am not sure he would have refused treatment if he had understood how rapidly things could change.

You are on a curative path, presumably, and so the HT is time limited? How long do they want you to stay on it? And which hormone are you on?
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 30 Nov 2018 at 16:00
Ask your oncologist to prescribe you tamoxifen (typically a 10mg or 20mg tablet once a week). This should prevent breast growth.

Chris
User
Posted 30 Nov 2018 at 16:20
That depends a bit on how recently he started HT, Chris - his RT is already completed so it is already too late for RT to the breast buds and it may be a bit late for Tamoxifen as well?
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard
User
Posted 30 Nov 2018 at 16:22

Hi,


You've had a great response from radiotherapy. 


I suppose everyone is different and it isn't to say you'll have all the side effects everyone else has spoken about. I know my husband was freaked out when the nurse gave him the leaflet on possible side effects from hormone therapy but most can be managed; sage tablets, pelvic floor excersises once he starts RT and excercise in general re muscle loss and weight gain.


Not easy I know but I don't know if everyone is told how to manage some of these things.


My husband will start radiotherapy early next year. Did you have any mets? His spread my lymph nodes in pelvis so hoping to zap them all 

User
Posted 30 Nov 2018 at 16:23
Tamoxifen wouldn't reverse existing breast growth, but wouldn't it prevent further growth even if taken at this late date? It's certainly worth asking the question, at least.

Chris
User
Posted 30 Nov 2018 at 17:20

Tamoxifen, found it, dug it up, spent it.  That is to say, yes I'm on regular dose, but it doesn't seem to have much effect, body shape is definitely changing.


 

User
Posted 30 Nov 2018 at 17:24

Thank you  Mr Angry.  Encouraging that there is an 'end' to all this, for me it's 2 and a 1/2 years away.

User
Posted 01 Dec 2018 at 09:35

Originally Posted by: Online Community Member


Tamoxifen, found it, dug it up, spent it.  That is to say, yes I'm on regular dose, but it doesn't seem to have much effect, body shape is definitely changing.



May be worth enquiring about increasing the dose, in that case. I was initially on 20mg tamoxifen once a week, but my nipples started to get very sore. My oncologist increased the dose to 20mg twice a week and that's done this trick - no more soreness or growth. 


Chris


 

 
Forum Jump  
©2019 Prostate Cancer UK